MAUDE Adverse Event Report: EXACTECH, INC. INSET PATELLA 26MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. INSET PATELLA 26MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 200-05-26
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377); Swelling/ Edema (4577)
Date of Event 09/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Report #2 of 2 for this event.As reported, this patient had initial bilateral total knee arthroplasties, subsequently, ten (10) years, eight (8) months later, the patient experienced left knee pain, stiffness, and swelling.As a result, the patient underwent a revision of the left knee due to prosthesis wear and osteolysis.It was noted the patella component was worn and the tibial polyethylene component showed significant pitting, delamination and discoloration that required irrigation of the knee joint.Additionally, it was noted the femoral and tibial components showed to be well fixed.The patient left the operating room in stable condition.Explants were returned for evaluation as well as images and radiographs.No additional information is available.
 
Additional Manufacturer Narrative
D10: 200-01-03 - cemented cr femoral sz 3 (b)(6).200-04-34 - cemented finned tib.Tra sz 3f/4t (b)(6).200-23-15 - cr tibial insert sz3, 15mm (b)(6).H10: multiple mdr reports were filed for this event, please see associated report: 1038671-2022-01333.The complaint devices were evaluated, and the reported event was confirmed.The evaluation identified fatigue wear with pitting/third body wear and delamination secondary to cyclic shear stress between the tibial and femoral components.The wear pattern of the tibial insert suggests that the femoral component was externally rotated with respect to the tibial tray.However, the relative alignment of the components in the transverse plane cannot be confirmed due to the orientation of the lower limb in the provided radiograph.The patella component appears worn on the articular surface, consistent with pitting/third body wear and articulating against the patellar groove and/or ridges of the femoral component for over 10 years.Operative notes and/or medical records were not provided for review of usage/ technique.A review of complaint history determined that no further action is required as no trends were identified.The revision reported was likely the result of malalignment between the femoral and tibial components, instability, third body wear, patient-related conditions, or any combination of these possibilities after being implanted for over 10 years, which led to wear of the polyethylene components.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
INSET PATELLA 26MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
ashley harris
2320 nw 66 court
gainesville, FL 32653
MDR Report Key24664976
Report Number1038671-2026-00310
Device Sequence Number18463981
Product Code JWH
UDI-Device Identifier10885862039842
UDI-Public10885862039842
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2016
Device Catalogue Number200-05-26
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2022
Initial Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/20/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight107 KG